Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 16, 2021, 3:00 PM CDT for East Carroll Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2021, 3:00 PM CDT (20:00 UTC)
- Expired
- Jul 16, 2021, 3:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Jackson, MS
County East Carroll Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 136 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1465 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
702
WWUS84 KJAN 162000
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
300 PM CDT Fri Jul 16 2021
LAZ009-MSZ040-162030-
East Carroll LA-Issaquena MS-
300 PM CDT Fri Jul 16 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN EAST CARROLL PARISH
IN NORTHEASTERN LOUISIANA AND NORTHWESTERN ISSAQUENA COUNTIES UNTIL
330 PM CDT...
At 300 PM CDT, Meteorologists were tracking a strong thunderstorm
over Shelburn, or near Lake Providence, moving northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Millikin around 310 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3287 9133 3287 9132 3288 9131 3291 9131
3294 9130 3300 9120 3299 9110 3289 9107
3284 9115 3279 9117 3275 9131 3286 9134
TIME...MOT...LOC 2000Z 239DEG 20KT 3286 9122
$$
TWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 16, 1:02 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 16, 1:02 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Jackson MS 102 PM CDT Fri Jul 16 2021 .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: MVFR conditions are present at GWO due to RA and low ceilings. Otherwise, other sites are maintaining VFR. Showers and thunderstorms are developing throughout the area and could cause all sites to undergo MVFR and IFR conditions at some point today as TS and RA chances will begin dissipate after 00Z. MVFR conditions may be present for GLH and GWO after 09Z Saturday morning due to a decaying convective system from the NW. PIB and HBG should expect IFR conditions after 08Z tomorrow due to low stratus and patchy fog. /AJ/ && .DISCUSSION... No major changes made in this morning's update. The forecast is reflecting well with the current observations. Morning isolated showers are beginning to diminish in southern parts of the CWA, but we should begin to see breaks of cloud cover. This will allow more support for thunderstorm development throughout the late morning into the afternoon. The influence of a surface ridge to the east of our area and a upper level trough to our west is providing moisture and uplift into a larger portion of the CWA. This will allow for more coverage of storms in our area than we've been seeing this week. A moist airmass lingering from overnight is supporting current PWATs near 2.0 inches, which could lead to some locally heavy rainfall throughout the day. High temperatures will top out in the lower 90s and upper 80s. /AJ/ Prior discussion below: Today and Tonight: Early morning surface analysis had a >1020mb ridge nosing across our southern zones from the east. This surface ridge is progged to change very little through tonight but the mid level ridging from the east that has been dominant since mid week will give way to upper level troughing today. Water vapor imagery/RAP analysis showed this upper level trough over the central Plains but this trough will continue shifting east today and help lead to a greater coverage of convection this afternoon and then maintain convection across our northern zones tonight. The 00Z Fri JAN sounding had a PWAT of 2 inches and our moist airmass will remain in place through the period to fuel the convection. Local radars showed light showers north of Interstate 10 already that may help lead to an early start in our southern zones but, it will take daytime heating to develop storms across most of our area today. Greenwood reached 95F yesterday but most of the CWA topped out in the lower 90s. Most sites will top out again in the lower 90s and morning lows Saturday will be back in the lower 70s at most locations. /22/ Saturday through next Thursday...A trough will be in the process of swinging east into the Lower Mississippi River Valley as we begin the weekend. This troughing pattern will remain present across the region throughout the remainder of the forecast period. A cold front will accompany this trough. However, it still appears the front will struggle to progress far enough south in clearing the CWA. It currently looks to stall, and washout over the area during the middle of the work week. This will continue to spell warm and humid conditions across the forecast area throughout the entire forecast period. Highs each afternoon will generally range from the mid 80s to around 90 through a good portion of the period. Convection will have a large bearing on these temperatures each afternoon. Thus potentially keeping them lower as convection develops during peak heating hours. The aforementioned increased troughing and front over the CWA, will likewise result in higher rain chances over the weekend and into next week. The overall threat for severe storms is currently quite low through the forecast period. However, the potential for wet microbursts will be assessed on a daily basis through the period, potentially resulting in at least an isolated severe storm or two not being out of the question each afternoon. With ample moisture over the area though, heavy downpours will accompany any convection. /19/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 90 73 90 73 / 66 22 79 39 Meridian 91 72 90 71 / 59 31 74 36 Vicksburg 91 74 90 74 / 59 28 72 39 Hattiesburg 89 73 90 73 / 64 26 79 18 Natchez 89 72 90 73 / 58 35 72 24 Greenville 91 73 88 72 / 61 45 82 56 Greenwood 91 72 89 71 / 56 41 84 58 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && AJ
Hazardous weather outlook, Jul 16, 2:22 PM CDT, 38 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 222 PM CDT Fri Jul 16 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 171930- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 222 PM CDT Fri Jul 16 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Saturday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. 33 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jul 16, 2:34 PM CDT, 26 minutes before
Special Weather Statement National Weather Service Jackson MS 234 PM CDT Fri Jul 16 2021 MSZ048-054-162000- Copiah MS-Hinds MS- 234 PM CDT Fri Jul 16 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HINDS AND NORTHWESTERN COPIAH COUNTIES UNTIL 300 PM CDT... At 234 PM CDT, Meteorologists were tracking a strong thunderstorm over Carpenter, or 18 miles west of Crystal Springs, moving northeast at 20 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Utica around 245 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3212 9072 3222 9062 3205 9050 3196 9071 TIME...MOT...LOC 1934Z 237DEG 16KT 3207 9066 TW
Special weather statement, Jul 16, 2:43 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Jackson MS
243 PM CDT Fri Jul 16 2021
MSZ042-043-162015-
Yazoo MS-Madison MS-
243 PM CDT Fri Jul 16 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL YAZOO AND WEST
CENTRAL MADISON COUNTIES UNTIL 315 PM CDT...
At 243 PM CDT, Meteorologists were tracking a strong thunderstorm
near Little Yazoo, or 16 miles south of Yazoo City, moving northeast
at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Little Yazoo around 250 PM CDT.
Other locations impacted by this storm include Bentonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3276 9031 3258 9021 3253 9045 3256 9045
3256 9046 3266 9048
TIME...MOT...LOC 1943Z 246DEG 17KT 3262 9038
TWSpecial weather statement, Jul 16, 2:46 PM CDT, 14 minutes before
Special Weather Statement National Weather Service Jackson MS 246 PM CDT Fri Jul 16 2021 MSZ030-162000- Clay MS- 246 PM CDT Fri Jul 16 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CLAY COUNTY UNTIL 300 PM CDT... At 246 PM CDT, Meteorologists were tracking a strong thunderstorm near Prairie, or 11 miles west of Aberdeen, moving northeast at 20 mph. Wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Clay County. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3372 8872 3369 8882 3381 8886 3381 8872 TIME...MOT...LOC 1946Z 246DEG 17KT 3377 8874 TW
Special weather statement, Jul 16, 2:54 PM CDT, 6 minutes before
Special Weather Statement National Weather Service Jackson MS 254 PM CDT Fri Jul 16 2021 MSZ048-162030- Hinds MS- 254 PM CDT Fri Jul 16 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HINDS COUNTY UNTIL 330 PM CDT... At 254 PM CDT, Meteorologists were tracking a strong thunderstorm 7 miles northwest of Dry Grove, or 15 miles southwest of Clinton, moving east at 15 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Dry Grove around 310 PM CDT. Other locations impacted by this storm include Learned. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3208 9052 3224 9064 3232 9050 3214 9040 TIME...MOT...LOC 1954Z 254DEG 14KT 3219 9054 TW
Special weather statement, Jul 16, 2:58 PM CDT, 2 minutes before
Special Weather Statement National Weather Service Jackson MS 258 PM CDT Fri Jul 16 2021 MSZ043-048-162030- Hinds MS-Madison MS- 258 PM CDT Fri Jul 16 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL HINDS AND SOUTHWESTERN MADISON COUNTIES UNTIL 330 PM CDT... At 258 PM CDT, Meteorologists were tracking a strong thunderstorm over Brownsville, or 7 miles northwest of Clinton, moving east at 10 mph. Winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Hinds and southwestern Madison Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3232 9051 3253 9045 3256 9033 3234 9040 TIME...MOT...LOC 1958Z 253DEG 9KT 3241 9044 TW
Special weather statement, Jul 16, 3:00 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
300 PM CDT Fri Jul 16 2021
LAZ009-MSZ040-162030-
East Carroll LA-Issaquena MS-
300 PM CDT Fri Jul 16 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN EAST CARROLL PARISH
IN NORTHEASTERN LOUISIANA AND NORTHWESTERN ISSAQUENA COUNTIES UNTIL
330 PM CDT...
At 300 PM CDT, Meteorologists were tracking a strong thunderstorm
over Shelburn, or near Lake Providence, moving northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Millikin around 310 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3287 9133 3287 9132 3288 9131 3291 9131
3294 9130 3300 9120 3299 9110 3289 9107
3284 9115 3279 9117 3275 9131 3286 9134
TIME...MOT...LOC 2000Z 239DEG 20KT 3286 9122
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 11:19 AM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson, Smith | 32 min |
| Jul 16, 11:27 AM CDT | Special Weather Statement | JAN | Scott | 48 min |
| Jul 16, 1:30 PM CDT | Special Weather Statement | JAN | Smith | 45 min |
| Jul 16, 1:58 PM CDT | Special Weather Statement | JAN | Clay | 32 min |
| Jul 16, 2:22 PM CDT | Special Weather Statement | JAN | Leflore | 53 min |
| Jul 16, 2:27 PM CDT | Special Weather Statement | JAN | Lowndes | 33 min |
| Jul 16, 2:34 PM CDT | Special Weather Statement | JAN | Hinds | 26 min |
| Jul 16, 2:37 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 38 min |
| Jul 16, 2:43 PM CDT | Special Weather Statement | JAN | Yazoo | 32 min |
| Jul 16, 2:46 PM CDT | Special Weather Statement | JAN | Clay | 14 min |
| Jul 16, 2:54 PM CDT | Special Weather Statement | JAN | Hinds | 36 min |
| Jul 16, 2:58 PM CDT | Special Weather Statement | JAN | Hinds | 32 min |
| Jul 16, 3:02 PM CDT | Special Weather Statement | JAN | Lowndes | 43 min |
| Jul 16, 3:22 PM CDT | Special Weather Statement | JAN | Lowndes | 38 min |
| Jul 16, 3:25 PM CDT | Special Weather Statement | JAN | Hinds | 35 min |
| Jul 16, 3:38 PM CDT | Special Weather Statement | JAN | Franklin, Jefferson | 52 min |
| Jul 16, 3:43 PM CDT | Special Weather Statement | JAN | Lowndes | 47 min |
| Jul 16, 3:45 PM CDT | Special Weather Statement | JAN | Copiah | 30 min |
| Jul 16, 3:46 PM CDT | Special Weather Statement | JAN | Noxubee | 29 min |
| Jul 16, 3:58 PM CDT | Special Weather Statement | JAN | Claiborne | 47 min |
| Jul 16, 4:00 PM CDT | Special Weather Statement | JAN | Lincoln | 45 min |
| Jul 16, 4:12 PM CDT | Special Weather Statement | JAN | Rankin | 33 min |
| Jul 16, 4:14 PM CDT | Special Weather Statement | JAN | Lowndes | 31 min |
| Jul 16, 4:20 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 2 hr |
| Jul 16, 4:32 PM CDT | Special Weather Statement | JAN | Copiah | 28 min |
| Jul 16, 2:15 PM CDT | Special Weather Statement | JAN | West Carroll | 45 min |
| Jul 16, 2:20 PM CDT | Special Weather Statement | JAN | Catahoula | 25 min |
| Jul 16, 4:49 PM CDT | Special Weather Statement | JAN | Chicot | 41 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.